How Bad Can Peyronie’s Get?
61 year old taking 5mg Finasteride for BPH issue the past 10 months. Noticing distinct changes in penis shape, less length and loss of girth at the base. Feel some discomfort when erect.
First I began to notice a loss of over an inch in length about 5 months after starting the Finasteride. Did not really notice the loss of girth and downward curvature until about 2 to 3 months ago. It's pretty visible when erect now and worsening.
I know Finasteride can cause some issues with the penis and expected some but I never suspected Peyronie’s.
How long can Peyronie’s continue to develop and how bad can it get? I've read a little about the acute and chronic stages but really don't know much about it.
My Peyronie's Answer
I’m sorry to hear that you have got Peyronie’s. I hope you have seen a doctor but if not then I recommend seeing one as soon as possible to get a formal diagnosis and discuss your treatment options. Just try to find a urologist with experience of Peyronie’s disease as not all have.
First, to my knowledge it has not been proved that there is a link between Finasteride and Peyronie’s disease. However, many believe there is a link.
Regarding your question. The acute phase usually lasts between 12-18 months. During this phase the condition can continue to get worse. No one can say how much worse. Some men are lucky and end up with minor issues when the reach the stable phase, others are not and end up with major issues. They may be unable to have sexual intercourse and/or erection.
This is why it is important to see a doctor a.s.a.p. and discuss your treatment options. There are things you can do during the acute phase to try to minimize the progression of Peyronie’s and even reserve the symptoms up to some extent, e.g. with traction therapy, some medication, even injections and some alternative treatments like heat therapy.
During the acute stage it is also important to take reasonable care during intercourse, i.e. to avoid aggravating the condition.
I hope this is of some help and wish you all the best with your treatment.